Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 246, NWS Des Moines, IA

July 15, 2011Winnebago County, Worth County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 15, 2011, 4:41 PM CDT for Winnebago County, Worth County, Iowa. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2011, 4:41 PM CDT (21:41 UTC)
Expired
Jul 15, 2011, 5:30 PM CDT
In force
49 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Winnebago County, IA, Worth County, IA

The radar

The Minneapolis radar (KMPX), 158 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1183 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WUUS53 KDMX 152141
SVRDMX
IAC189-195-152230-
/O.NEW.KDMX.SV.W.0246.110715T2141Z-110715T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
441 PM CDT FRI JUL 15 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
  WORTH COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 530 PM CDT

* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKE MILLS...OR 24 MILES
  NORTHWEST OF MASON CITY...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTHWOOD...KENSETT AND GRAFTON.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 207 AND 218.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

&&

LAT...LON 4350 9301 4330 9302 4335 9364 4350 9363
      4351 9334 4350 9303
TIME...MOT...LOC 2142Z 265DEG 30KT 4343 9345
WIND...HAIL 60MPH <.75IN

$$

VACHALEK
2 follow-up statements
526 
WWUS53 KDMX 152208
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
508 PM CDT FRI JUL 15 2011

IAC189-195-152230-
/O.CON.KDMX.SV.W.0246.000000T0000Z-110715T2230Z/
WORTH IA-WINNEBAGO IA-
508 PM CDT FRI JUL 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WINNEBAGO AND WORTH COUNTIES UNTIL 530 PM CDT...

AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR NORTHWOOD...OR 18 MILES NORTH OF
MASON CITY...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHWOOD...KENSETT AND GRAFTON.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 207 AND 218.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4350 9301 4330 9302 4335 9364 4350 9363
      4351 9334 4350 9303
TIME...MOT...LOC 2208Z 277DEG 26KT 4340 9325
WIND...HAIL 60MPH <.75IN

$$

VACHALEK
516 
WWUS53 KDMX 152229
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
529 PM CDT FRI JUL 15 2011

IAC189-195-152238-
/O.EXP.KDMX.SV.W.0246.000000T0000Z-110715T2230Z/
WORTH IA-WINNEBAGO IA-
529 PM CDT FRI JUL 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WINNEBAGO AND
WORTH COUNTIES WILL EXPIRE AT 530 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY 
AT THIS TIME.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THIS THUNDERSTORM. IF THE STORM REORGANIZES...ADDITIONAL 
WARNINGS WILL BE POSSIBLE. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4350 9301 4330 9302 4335 9364 4350 9363
      4351 9334 4350 9303
TIME...MOT...LOC 2228Z 277DEG 26KT 4338 9305

$$

VACHALEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:19 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 15, 3:19 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
313 PM CDT THU JUL 14 2011

.SHORT TERM /TONIGHT/...
CONVECTION OVER SOUTHERN MINNESOTA HAS LAID OUT AN OUTFLOW BOUNDARY
JUST TO THE NORTH OF THE CWA.  STORMS THAT WERE INITIALLY ONGOING
THIS MORNING OVER EASTERN NEBRASKA HAVE MOVED NORTHEAST INTO
SOUTHERN MN AND HAVE INTENSIFIED AS THEY ENCOUNTERED THE OUTFLOW
BOUNDARY AND A SHORTWAVE MOVING ACROSS THE AREA.  THE QUANDARY HERE
IS THAT THE CORFIDI VECTORS TAKE THE STORMS SOUTH INTO OUR CWA.
HOWEVER...GROUND TRUTH BASED ON RADAR HAS THE STORMS MOVING
EAST/NORTHEAST ACROSS MN...MORE IN LINE WITH THE 850-300MB MEAN
UPPER FLOW.  IF THIS WERE TO REMAIN THEN THE STRONG STORMS TO THE
NORTH WILL EVENTUALLY DROP SOUTH...BUT EAST OF THE FORECAST AREA AND
INTO ILLINOIS.  NEXT CONCERN...THERE IS A LINE OF SHOWERS/STORMS
SOUTH OF THE MAIN CLUSTER IN MN DROPPING ACROSS THE WEST EXTENDING
BACK INTO OMAHA/S AREA.  CURRENTLY THESE STORMS ARE SHOWING SOME
SIGNS OF INTENSIFYING AND THEY ARE MOVING INTO A VERY RICH CAPE
ENVIRONMENT.  THE PROBLEM AS I SEE IT IS LACK OF ANY APPRECIABLE
SHEAR SO SOME SEVERE POTENTIAL EXISTS.  I WILL MENTION
SHOWERS/STORMS IN THE NORTHWEST HALF OR SO OF THE CWA THIS EVENING
BUT SEVERE THREAT...WHILE PRESENT IS MORE MARGINAL THIS POINT.
GIVEN THE CAPES HOWEVER...I WOULD NOT BE SURPRISED TO SEE A SEVERE
STORM OR TWO AND THE MEAN FLOW DOES TAKE THE CONVECTION TO OUR WEST
INTO CENTRAL/NORTHWEST IOWA.  AS FOR THE REST OF TONIGHT...I WOULD
EXPECT SOME SHOWERS TO DRIBBLE OVER THE CWA IN WARM ADVECTION AND AN
UNSTABLE AIRMASS BUT WITH LACK OF A FOCUSING MECHANISM WE MAY HAVE
OUR BEST SHOT AT STORMS THIS EVENING VERSUS OVERNIGHT.  LITTLE
CHANGES MADE TO TEMPS FOR TONIGHT.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
FORECAST PROBLEM OF THE DAY IS THE EXCESSIVE HEAT EVENT WHICH IS
EXPECTED TO START THIS WEEKEND AND LAST WELL INTO NEXT WEEK.  THERE
COULD BE MORNING THUNDERSTORMS IN...OR NEAR...CENTRAL IOWA AT 12Z
SATURDAY LEFT OVER FROM TONIGHT/S CONVECTION.  AS UPPER RIDGE
CONTINUES TO BUILD NORTH ON SATURDAY IT SHOULD PUSH RING OF FIRE
NORTH WITH IT. LARGE SCALE SUBSIDENCE SHOULD SHUTDOWN THUNDERSTORM
CHANCES BY AFTERNOON.  ALL MODELS FORECAST UPPER HIGH TO BE CENTERED
OVER SOUTHWEST IOWA BY SUNDAY MORNING AND THEN REMAIN
QUASI-STATIONARY THROUGH EARLY NEXT WEEK. A PACIFIC NORTHWEST UPPER
TROUGH SHOULD HELP PUSH THE CENTER OF THE RIDGE SOUTH OR SOUTHEAST
BY DAY 7.  AT THE SURFACE...MAIN SYNOPTIC SCALE FRONT WILL BE WELL
NORTH OF IOWA THROUGH WEDNESDAY. NOTICED THAT THE NEW 12Z ECMWF
PUSHES THE FRONT CLOSE TO IA BORDER ON THURSDAY.  DID NOT INTRODUCE
POPS WITH THIS...BUT IT MAY HAVE AN IMPACT ON THE ONGOING HEAT.  850
MB TEMPERATURES RANGE FROM 22C-26C SUNDAY THROUGH THURSDAY.  WITH
THE ABSENCE OF MCS ACTIVITY...EXPECT THE IMPACTS OF THE HEAT TO
SLOWLY BUILD THROUGH THE FORECAST PERIOD.  ALTHOUGH HEAT WARNING
CRITERIA MAY NOT BE REACHED ALL THE TIME...THE PROLONGED NATURE OF
THIS EVENT IS THE BIASES FOR A LONG LASTING EXCESSIVE HEAT WARNING.
AFTER EXTENSIVE COORDINATION WITH NEIGHBORING OFFICES...HAVE DECIDED
TO GO WITH A LONG DURATION EXCESSIVE HEAT WARNING STARTING EITHER
SATURDAY OR SUNDAY THROUGH WEDNESDAY.

&&

.AVIATION...14/18Z
UPDATED DSM TAF AS LOW CLOUDS ARE DISSIPATING ACROSS THE SOUTH.
STILL SOME LOW CLOUDS ACROSS THE WEST WHICH SHOULD MAKE IT INTO KDSM
LATER THIS AFTERNOON BUT INITIAL LOW CLOUDINESS IS DISSIPATING.
KMCW AND KALO ALSO LOSING THEIR LOWER CLOUD CEILINGS SO I UPDATED TO
MAKE PREDOMINANT CIG VFR.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING FROM NOON SATURDAY TO 7 PM CDT WEDNESDAY FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWF
ORD-DALLAS-DAVIS-DECATUR-EMMET-GREENE-GUTHRIE-HUMBOLDT-JASPER-KOSSUTH
-LUCAS-MADISON-MAHASKA-MARION-MONROE-PALO
ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-TAYLOR-UNION-WAPELLO-WARR
EN-WAYNE-WEBSTER.

EXCESSIVE HEAT WARNING FROM NOON SUNDAY TO 7 PM CDT WEDNESDAY
FOR BLACK HAWK-BREMER-BUTLER-CERRO GORDO-FRANKLIN-GRUNDY-
HAMILTON-HANCOCK-HARDIN-MARSHALL-STORY-TAMA-WINNEBAGO-WORTH-
WRIGHT.

&&

SHORT TERM...BOKSA
LONG TERM...JOHNSON
AVIATION...BOKSA
Hazardous weather outlook, Jul 15, 4:28 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT FRI JUL 15 2011

IAZ004-015-024-162130-
EMMET-PALO ALTO-HUMBOLDT-
428 PM CDT FRI JUL 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF CENTRAL
IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THE ACROSS THE AREA FROM LATE THIS
AFTERNOON AND TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE WITH
LARGE HAIL AND DAMAGING WIND THE MAIN THREAT. HEAVY RAIN WILL
ALSO BE POSSIBLE.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE WEST
FORK OF THE DES MOINES RIVER AS WELL AS SOUTHERN PORTIONS OF THE
DES MOINES RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT FOR A FEW THUNDERSTORMS EXISTS THROUGH MID SATURDAY
MORNING. AT THIS TIME...THE THREAT FOR SEVERE WEATHER APPEARS LOW
BUT HEAVY RAIN MAY AGAIN BE POSSIBLE.

A DANGEROUSLY HOT AND HUMID AIR MASS IS FORECAST TO SETTLE INTO
THE AREA BY SUNDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK. HEAT
INDEX READINGS DURING THIS TIME PERIOD ARE ANTICIPATED TO RANGE
FROM 100 TO 110 DEGREES DURING THE PEAK HEATING PERIODS AND REMAIN
IN THE MID 70S TO AROUND 80 DURING THE OVERNIGHT HOURS. AN
EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
WEDNESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

IAZ005>007-016-017-023-025>028-033>039-044>049-057>060-070>072-081-
082-092-162130-
KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-
FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-
428 PM CDT FRI JUL 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHWEST TWO THIRDS OF
CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THE ACROSS THE AREA FROM LATE THIS
AFTERNOON AND TONIGHT. A FEW OF THE STORMS MAY BECOME
SEVERE...ESPECIALLY NEAR THE MINNESOTA BORDER...WITH LARGE HAIL
AND DAMAGING WIND THE MAIN THREAT. HEAVY RAIN WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT FOR A FEW THUNDERSTORMS EXISTS THROUGH SATURDAY
MORNING. AT THIS TIME...THE THREAT FOR SEVERE WEATHER APPEARS LOW
BUT HEAVY RAIN WILL AGAIN BE POSSIBLE.

A DANGEROUSLY HOT AND HUMID AIR MASS IS FORECAST TO SETTLE INTO
THE AREA BY SUNDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK. HEAT
INDEX READINGS DURING THIS TIME PERIOD ARE ANTICIPATED TO RANGE
FROM 100 TO 110 DEGREES DURING THE PEAK HEATING PERIODS AND REMAIN
IN THE MID 70S TO AROUND 80 DURING THE OVERNIGHT HOURS. AN
EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
WEDNESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

IAZ050-061-062-073>075-083>085-093>097-162130-
TAMA-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
428 PM CDT FRI JUL 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEAST THIRD OF
CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE MAINLY TONIGHT. HEAVY RAINFALL WILL
BE LIKELY WITH THE STORMS. WHILE AN ISOLATED STORM WITH NEAR SEVERE
WIND GUSTS IS POSSIBLE...THE OVERALL SEVERE THREAT APPEARS LOW AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE THREAT FOR A FEW THUNDERSTORMS EXISTS THROUGH SATURDAY
MORNING. AT THIS TIME...THE THREAT FOR SEVERE WEATHER APPEARS LOW
BUT HEAVY RAIN IS AGAIN POSSIBLE.

A DANGEROUSLY HOT AND HUMID AIR MASS IS FORECAST TO SETTLE INTO
THE AREA BY SUNDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK. HEAT
INDEX READINGS DURING THIS TIME PERIOD ARE ANTICIPATED TO RANGE
FROM 100 TO 110 DEGREES DURING THE PEAK HEATING PERIODS AND REMAIN
IN THE MID 70S TO AROUND 80 DURING THE OVERNIGHT HOURS. AN
EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
WEDNESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

IAZ086-162130-
WAPELLO-
428 PM CDT FRI JUL 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF CENTRAL
IOWA.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE MAINLY OVERNIGHT.  AT THIS
TIME...THE THREAT FOR SEVERE WEATHER APPEARS LOW BUT HEAVY RAIN IS
AGAIN POSSIBLE.

THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE TONIGHT. THE
SEVERE THREAT APPEARS LOW AT THIS TIME.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE WEST
FORK OF THE DES MOINES RIVER AS WELL AS SOUTHERN PORTIONS OF THE
DES MOINES RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A DANGEROUSLY HOT AND HUMID AIR MASS IS FORECAST TO SETTLE INTO
THE AREA BY SATURDAY AND CONTINUE THROUGH MUCH OF NEXT WEEK. HEAT
INDEX READINGS DURING THIS TIME PERIOD ARE ANTICIPATED TO RANGE
FROM 100 TO 115 DEGREES DURING THE PEAK HEATING PERIODS AND REMAIN
IN THE UPPER 70S TO LOWER 80S DURING THE OVERNIGHT HOURS. AN
EXCESSIVE HEAT WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
TUESDAY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FAB

In the hours before

Special weather statement, Jul 15, 3:10 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
310 PM CDT FRI JUL 15 2011

IAZ005>007-152215-
KOSSUTH-WINNEBAGO-WORTH-
INCLUDING THE CITIES OF...ALGONA...FOREST CITY...NORTHWOOD
310 PM CDT FRI JUL 15 2011

...STRONG THUNDERSTORMS ALONG THE IOWA MINNESOTA BORDER...

A LINE OF STRONG THUNDERSTORMS OVER SOUTHERN MINNESOTA STRETCHES
TO NEAR THE IOWA BORDER THIS AFTERNOON. THOUGH THE ACTIVITY IS
GENERALLY MOVING EAST...THE STORMS MAY BUILD SOUTH ACROSS THE
BORDER AND COULD AFFECT THE FAR NORTHERN REACHES OF NORTHEAST
KOSSUTH COUNTY...NORTHERN WINNEBAGO COUNTY...AND NORTHERN WORTH
COUNTY THROUGH 5 PM THIS AFTERNOON.

STRONG WINDS TO 50 MPH WILL BE THE MAIN THREAT IN SOME OF THE
STRONGER STORMS. SMALL HAIL AND BRIEF HEAVY RAINFALL IS ALSO
POSSIBLE AS THE STORMS MOVE TO THE EAST AT 35 MPH.

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 8:26 AM CDTRiver Flood WarningDMXMahaska, Wapello55 hr
Jul 15, 9:46 AM CDTRiver Flood WarningDMXHumboldt, Kossuth57 hr
Jul 15, 3:32 PM CDTExcessive Heat WarningDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more6 days
Jul 15, 5:31 PM CDTFlash Flood WarningDMXWinnebago, Worth6 hr
Jul 15, 5:35 PM CDTSevere Thunderstorm WarningDMXWorth40 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.